Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On tangent cones in Wasserstein space


Author: John Lott
Journal: Proc. Amer. Math. Soc. 145 (2017), 3127-3136
MSC (2010): Primary 51K99
DOI: https://doi.org/10.1090/proc/13415
Published electronically: December 8, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ M$ is a smooth compact Riemannian manifold, let $ P(M)$ denote the Wasserstein space of probability measures on $ M$. If $ S$ is an embedded submanifold of $ M$, and $ \mu $ is an absolutely continuous measure on $ S$, then we compute the tangent cone of $ P(M)$ at $ \mu $.


References [Enhancements On Off] (What's this?)

  • [1] Luigi Ambrosio and Nicola Gigli, Construction of the parallel transport in the Wasserstein space, Methods Appl. Anal. 15 (2008), no. 1, 1-29. MR 2482206, https://doi.org/10.4310/MAA.2008.v15.n1.a3
  • [2] Jean-David Benamou and Yann Brenier, A computational fluid mechanics solution to the Monge-Kantorovich mass transfer problem, Numer. Math. 84 (2000), no. 3, 375-393. MR 1738163, https://doi.org/10.1007/s002110050002
  • [3] Jérôme Bertrand, Prescription of Gauss curvature using optimal mass transport, Geom. Dedicata 183 (2016), 81-99. MR 3523119, https://doi.org/10.1007/s10711-016-0147-3
  • [4] D. Burago, Y. Burago, and S. Ivanov, A course on metric geometry, Graduate Studies in Mathematics 33, Amer. Math. Soc., Providence (2001)
  • [5] Philippe Castillon, Submanifolds, isoperimetric inequalities and optimal transportation, J. Funct. Anal. 259 (2010), no. 1, 79-103. MR 2610380, https://doi.org/10.1016/j.jfa.2010.03.001
  • [6] Wilfrid Gangbo and Robert J. McCann, Shape recognition via Wasserstein distance, Quart. Appl. Math. 58 (2000), no. 4, 705-737. MR 1788425
  • [7] Nicola Gigli, On the inverse implication of Brenier-McCann theorems and the structure of $ (\mathcal {P}_2(M),W_2)$, Methods Appl. Anal. 18 (2011), no. 2, 127-158. MR 2847481, https://doi.org/10.4310/MAA.2011.v18.n2.a1
  • [8] Jun Kitagawa and Micah Warren, Regularity for the optimal transportation problem with Euclidean distance squared cost on the embedded sphere, SIAM J. Math. Anal. 44 (2012), no. 4, 2871-2887. MR 3023397, https://doi.org/10.1137/120865409
  • [9] John Lott and Cédric Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2) 169 (2009), no. 3, 903-991. MR 2480619, https://doi.org/10.4007/annals.2009.169.903
  • [10] R. J. McCann and M. Sosio, Hölder continuity for optimal multivalued mappings, SIAM J. Math. Anal. 43 (2011), no. 4, 1855-1871. MR 2831251, https://doi.org/10.1137/100802670
  • [11] Shin-ichi Ohta, Gradient flows on Wasserstein spaces over compact Alexandrov spaces, Amer. J. Math. 131 (2009), no. 2, 475-516. MR 2503990, https://doi.org/10.1353/ajm.0.0048
  • [12] Vladimir Oliker, Embedding $ \mathbf {S}^n$ into $ \mathbf {R}^{n+1}$ with given integral Gauss curvature and optimal mass transport on $ \mathbf {S}^n$, Adv. Math. 213 (2007), no. 2, 600-620. MR 2332603, https://doi.org/10.1016/j.aim.2007.01.005
  • [13] Karl-Theodor Sturm, On the geometry of metric measure spaces. I, Acta Math. 196 (2006), no. 1, 65-131. MR 2237206, https://doi.org/10.1007/s11511-006-0002-8
  • [14] Cédric Villani, Optimal transport, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 338, Springer-Verlag, Berlin, 2009. Old and new. MR 2459454

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 51K99

Retrieve articles in all journals with MSC (2010): 51K99


Additional Information

John Lott
Affiliation: Department of Mathematics, University of California - Berkeley, Berkeley, California 94720-3840
Email: lott@berkeley.edu

DOI: https://doi.org/10.1090/proc/13415
Received by editor(s): March 9, 2016
Received by editor(s) in revised form: August 6, 2016
Published electronically: December 8, 2016
Additional Notes: This research was partially supported by NSF grant DMS-1207654 and a Simons Fellowship
Communicated by: Guofang Wei
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society